MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the tip of a micropuncture transitionless access set's dilator split.The introducer/dilator was difficult to advance into the femoral artery and resistance was reported.The dilator tip was noted to be split/rough/frayed/unsmooth; therefore, the user discontinued use of the device and another device of the same type was used to complete the procedure.The device package was not damaged.There were no adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, the tip of a micropuncture transitionless access set's dilator split.The introducer/dilator was difficult to advance into the femoral artery and resistance was reported.The dilator tip was noted to be split/rough/frayed/unsmooth; therefore, the user discontinued use of the device and another device of the same type was used to complete the procedure.The device package was not damaged.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Cook completed a review of the device history record (dhr).The dhr for the reported lot number found no relevant non-conformances.Three subassembly lots each found one relevant non-conformance; however, all non-conforming product was scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Therefore, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu) provides the following information to the user relevant to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer of resistance is felt.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr and the ifu, suggest that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that component failure contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15998570
Report Number1820334-2022-01858
Device Sequence Number20497038
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)250624(10)14812751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number14812751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown